Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 128, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 16, 2016, 8:59 PM CDT for Henry County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2016, 8:59 PM CDT (01:59 UTC)
- Expired
- Jun 16, 2016, 9:33 PM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 85 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3367 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted.
160
WUUS53 KEAX 170159
SVREAX
MOC083-170245-
/O.NEW.KEAX.SV.W.0128.160617T0159Z-160617T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 PM CDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 945 PM CDT
* AT 858 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF CALHOUN TO 9 MILES EAST OF
DEEPWATER TO 9 MILES EAST OF LOWRY CITY...MOVING SOUTHWEST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COAL...BROWNINGTON AND TIGHTWAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR TRUMAN RESERVOIR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3820 9376 3834 9372 3841 9352 3831 9351
3830 9352 3821 9352 3821 9354 3822 9356
3821 9357 3820 9356
TIME...MOT...LOC 0158Z 046DEG 12KT 3838 9357 3831 9361 3818 9357
HAIL...1.00IN
WIND...60MPH
$$
MJ2 follow-up statements
009
WWUS53 KEAX 170218
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
918 PM CDT THU JUN 16 2016
MOC083-170245-
/O.CON.KEAX.SV.W.0128.000000T0000Z-160617T0245Z/
HENRY MO-
918 PM CDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN HENRY COUNTY...
AT 917 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF CLINTON TO NEAR DEEPWATER TO 7 MILES
NORTHEAST OF LOWRY CITY...MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COAL...BROWNINGTON AND TIGHTWAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR TRUMAN RESERVOIR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3820 9376 3834 9372 3837 9355 3829 9355
3822 9356 3821 9357 3820 9356
TIME...MOT...LOC 0217Z 048DEG 14KT 3834 9362 3826 9368 3822 9363
HAIL...1.00IN
WIND...60MPH
$$
MJ371
WWUS53 KEAX 170233
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 PM CDT THU JUN 16 2016
MOC083-170243-
/O.CAN.KEAX.SV.W.0128.000000T0000Z-160617T0245Z/
HENRY MO-
933 PM CDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PLEASANT HILL.
LAT...LON 3820 9376 3834 9372 3837 9355 3829 9355
3822 9356 3821 9357 3820 9356
TIME...MOT...LOC 0232Z 046DEG 12KT 3834 9362 3826 9368 3822 9363
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:30 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 16, 6:30 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
630 PM CDT THU JUN 16 2016
.Discussion...
Issued at 313 PM CDT THU JUN 16 2016
Weakening MCV that tracked into western MO this afternoon disrupted
the influx of high moisture that lies just south of the area, and
therefore heat index values this afternoon have generally struggled
to reach 100 degrees. Still hot, but not quite heat advisory
criteria. Will therefore drop the advisory for parts of northern
Missouri for the rest of the afternoon, and keep it going further
south where temperatures have been a bit warmer.
Drier air has also led to a capped atmosphere across much of the
forecast area, enhanced by subsidence provided by the weakening MCV.
This will likely keep any chance for thunderstorms confined to the
Ozarks and areas southward overnight. Still can't rule out an
isolated shower across central MO late tonight in the vicinity of a
weak elevated boundary, but chances are rather low.
Weak front across the Mississippi Valley will nudge westward on
Friday, pushing the heat and humidity a bit further west into Kansas
and extreme western MO. Assuming no complicating thunderstorm
complexes form overnight, southeast flow into these areas should
allow the 70s dewpoints across southwest MO to advect into the
region. Combined with temperatures in the lower/middle 90s, this
should yield heat index values between 100 and 105, possibly a bit
higher south of KC. Will therefore keep the heat advisory going for
these areas through Friday evening.
Low level ridging across the Great Lakes will build a bit further
west over the weekend, sending the push of drier air further west
into the entire forecast area Saturday and Sunday. Highs will still
be in the lower to middle 90s both days, but heat index values will
be below 100.
Upper ridge will break down by Monday night, allowing a potentially
more active weather pattern to spread into the region. The first
system will arrive Monday night as a cold front moves in from the
north. This front will keep conditions relatively cooler through the
middle of next week with highs in the 80s.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 626 PM CDT THU JUN 16 2016
VFR conditions expected through the prevailing period. Thunderstorm
chances should remain south and east of the terminals this evening.
Subsidence from the morning shower complex should keep skies pretty
clear over the terminals with the exception of some high level clouds
moving in. Light and variable winds will veer to more southeasterly
after 06-08Z.
&&
.EAX Watches/Warnings/Advisories...
KS...Heat Advisory until 8 PM CDT this evening for KSZ025-102.
Heat Advisory until 8 PM CDT Friday for KSZ057-060-103>105.
MO...Heat Advisory until 8 PM CDT this evening for MOZ011>015-020>024-
030>033-038>040-044>046-054.
Heat Advisory until 8 PM CDT Friday for MOZ028-029-037-043-053.
&&
Discussion...Hawblitzel
Aviation...PMMHazardous weather outlook, Jun 16, 5:36 AM CDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 536 AM CDT THU JUN 16 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 536 AM CDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES EXCEEDING 100 DEGREES AND APPROACHING 110 DEGREES ARE EXPECTED ACROSS THE AREA TODAY. THERE IS A CHANCE FOR SOME AFTERNOON AND EVENING THUNDERSTORMS ACROSS NORTHERN AND CENTRAL MISSOURI. AN ISOLATED STRONG STORM CANNOT BE RULED OUT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES...MAINLY SOUTH OF INTERSTATE 70 AND WEST OF INTERSTATE 35 COULD EXCEED 100 DEGREES. THERE IS A CHANCE FOR SOME THUNDERSTORMS ACROSS WESTERN MISSOURI FRIDAY EVENING THROUGH SATURDAY MORNING. THERE IS ANOTHER CHANCE FOR SOME THUNDERSTORM ACTIVITY ACROSS THE AREA TUESDAY THROUGH WEDNESDAY. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 16, 7:26 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 PM CDT THU JUN 16 2016
MOZ054-170100-
HENRY MO-
726 PM CDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY UNTIL
800 PM CDT...
AT 725 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF WARSAW...MOVING SOUTH AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TIGHTWAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3821 9361 3837 9354 3837 9352 3821 9352
3821 9354 3822 9356 3821 9357 3820 9356
3820 9360
TIME...MOT...LOC 0025Z 014DEG 17KT 3831 9352
MJSpecial weather statement, Jun 16, 8:43 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT THU JUN 16 2016
MOZ054-170230-
HENRY MO-
843 PM CDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY UNTIL
930 PM CDT...
AT 843 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF CALHOUN TO
11 MILES NORTHEAST OF LOWRY CITY TO 8 MILES WEST OF WARSAW...AND
MOVING SOUTHWEST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TIGHTWAD.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3820 9370 3822 9370 3841 9352 3830 9353
3829 9352 3821 9352 3821 9354 3822 9356
3821 9357 3820 9356
TIME...MOT...LOC 0143Z 024DEG 14KT 3835 9357 3824 9357 3820 9353
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:26 PM CDT | Special Weather Statement | EAX | Henry | 34 min |
| Jun 16, 8:43 PM CDT | Special Weather Statement | EAX | Henry | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.